Alert archive / Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS Blacksburg, VA

June 1, 2015Smyth County, Wythe County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 1, 2015, 2:35 PM EDT for Smyth County, Wythe County, Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 2:35 PM EDT (18:35 UTC)
Expired
Jun 1, 2015, 6:30 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

913 
WGUS51 KRNK 011835
FFWRNK
VAC173-197-012230-
/O.NEW.KRNK.FF.W.0008.150601T1835Z-150601T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
  WEST CENTRAL WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 630 PM EDT
    
* AT 232 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA FROM THE MOUNTAIN EMPIRE AIRPORT 
  AND RURAL RETREAT...SOUTHWEST TO SUGAR GROVE. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RURAL RETREAT...
  MOUNT ROGERS NATIONAL RECREATION AREA...
  SUGAR GROVE...
  MARION WYTHEVILLE AIRPORT...
  AND ATKINS. 

* SOME STREAMS AND CREEKS THAT COULD FLOOD INCLUDE...
  MILL CREEK...
  SOUTH FORK OF REED CREEK NEAR RURAL RETREAT...
  AND CRESSY CREEK NEAR SUGAR GROVE.
  
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3676 8151 3698 8130 3692 8121 3674 8138
      3673 8140

$$

WP
2 follow-up statements
556 
WGUS71 KRNK 011935
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT MON JUN 1 2015

VAC173-197-012230-
/O.CON.KRNK.FF.W.0008.000000T0000Z-150601T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-WYTHE VA-
335 PM EDT MON JUN 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR 
EAST CENTRAL SMYTH AND WEST CENTRAL WYTHE COUNTIES...

AT 333 PM EDT...LOCAL LAW ENFORCEMENT NO FLOODING. HOWEVER BETWEEN 2 
TO 3 INCHES OF RAIN HAS FALLEN SINCE 130 PM. ANOTHER ONE HALF TO AN 
INCH OF RAIN WILL FALL THROUGH 415 PM...SO FLASH FLOODING OF CREEKS 
AND STREAMS IS LIKELY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RURAL RETREAT...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
MARION WYTHEVILLE...
AND ATKINS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
RACCOON BRANCH...
MONKEY RUN...
DICKEY CREEK...
BLUE SPRING CREEK...
AND SOUTH FORK REED CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3676 8151 3698 8130 3692 8121 3674 8138
      3673 8140

$$

WP
231 
WGUS71 KRNK 012109
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT MON JUN 1 2015

VAC173-197-012116-
/O.CAN.KRNK.FF.W.0008.000000T0000Z-150601T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-WYTHE VA-
509 PM EDT MON JUN 1 2015

...THE FLASH FLOOD WARNING FOR 
EAST CENTRAL SMYTH AND WEST CENTRAL WYTHE COUNTIES IS CANCELLED...

THE HEAVY RAIN WHICH PROMPTED THE WARNING HAS ENDED.  NO FLOODING 
HAS BEEN REPORTED TO THE NATIONAL WEATHER SERVICE CONCERNING THIS 
WARNING. 

IF YOU HAVE OBSERVED FLOODING...INCLUDING MUDSLIDES OR ROAD 
CLOSURES...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING 
TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN 
ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK 
PAGE AND ON TWITTER.

LAT...LON 3676 8151 3698 8130 3692 8121 3674 8138
      3673 8140

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 1:42 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 1, 1:42 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT MON JUN 1 2015

.SYNOPSIS...
A COLD FRONT JUST WEST OF THE MOUNTAINS WILL DRIFT EAST INTO THE
AREA LATER TODAY BEFORE STALLING ALONG THE BLUE RIDGE OVERNIGHT
INTO TUESDAY. LOW PRESSURE RIDING UP ALONG THE BOUNDARY WILL KEEP
PERIODIC ROUNDS OF SHOWERS AND STORMS GOING INTO THE MIDDLE OF
THE WEEK. THE BOUNDARY WILL SLOWLY DRIFT INTO THE CAROLINAS ON
WEDNESDAY AS HIGH PRESSURE BUILDS NORTH OF THE AREA AND WEDGES
SOUTH ALONG THE APPALACHIANS INTO THURSDAY OR FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1005 AM EDT MONDAY...

GOING TO SEE COVERAGE OF SHOWERS AND THUNDERSTORMS INCREASE OVER
THE MTNS AS WE HEAD TOWARD EARLY AFTERNOON AHEAD OF UPPER LOW
SITUATED OVER THE TN VLY. MADE SOME ADJUSTMENTS DOWN TO POPS THIS
MORNING AS COVERAGE IS SPARSE. MAIN FOCUS FOR CONVECTION WILL BE
STRONG LOW LVL CONVERGENCE AND MOISTURE POOLING ACROSS THE
MTNS...SO HIGHER POPS SEEM JUSTIFIED HERE.

NOT GOING TO ISSUE ANY FLASH FLOOD WATCHES AT THIS TIME AS OVERALL
COVERAGE HAS NOT BEEN GREAT IN THE PAST 2 DAYS. WILL HAVE TO WATCH
FOR STRONGER STORMS OVER THE MTNS OF FAR SW VA INTO SE WV THOUGH
FOR TRAINING AND POSSIBLY ISOLATED FLOODING.

PWATS OF 1.0 TO 1.25 INCREASING TO 1.5 TO 1.75 THIS AFTERNOON AND
MODIFIED SOUNDINGS INDICATE POTENTIAL FOR WET MICROBURSTS...THOUGH
ISOLATED THREAT.

NO CHANGES TO FORECAST HIGHS WITH MID 80S EAST TO UPPER 70S WEST.

PREVIOUS DISCUSSION FROM EARLY THIS MORNING...

INCREASING THREAT FOR MORE PERIODIC ROUNDS OF SHOWERS AND STORMS TO
TAKE PLACE OVER THE NEXT 24 HOURS AS THE UPPER TROUGH TO THE WEST
SHIFTS EAST PUSHING ITS ASSOCIATED WEAK COLD FRONT INTO THE REGION
TONIGHT. AHEAD OF THESE FEATURES...DEEPENING SOUTH/SW FLOW WILL
CONTINUE TO PULL HIGH PWAT MOISTURE OF 1.5-2 INCHES NORTH RESULTING IN
SHRA/TSRA OVER THE SOUTH/SE EARLY THIS MORNING PER AXIS OF HIGH SURFACE
BASED THETA-E...AND THEN ESPCLY WEST/NORTH THIS AFTERNOON/EVENING.
HOWEVER MORE CLOUD COVER INTO THE AFTERNOON WILL LIKELY MAKE FOR A BIT
LESS INSTABILITY SUGGESTING BIGGER THREAT WITH HEAVY RAIN GIVEN WEAK
BUT UNIFORM SW FLOW ALOFT AND POTENTIAL FOR TRAINING BANDS OR CLUSTERS.
LATEST GUIDANCE SHOWS BEST LIFT RIGHT AHEAD OF THE FRONT OVER THE FAR
WEST BY MID/LATE AFTERNOON...THEN ACROSS THE NORTH AS THE BOUNDARY SAGS
IN AND DIFFLUENCE INCREASES OVERTOP LOW LEVEL CONVERGENCE WITH A WEAK
SURFACE WAVE ALONG THE FRONT. THUS AFTER EARLY CHANCE POPS MAINLY
SOUTH...EXPECT A BIT OF A LULL BEFORE CONVECTION REFIRES BLUE RIDGE AND
POINTS WEST THIS AFTERNOON WHERE WILL UP TO HIGH LIKELY OR EVEN LOW END
CATEGORICAL POPS INTO THIS EVENING.

OTHERWISE WONT HOIST ANY FLOOD HEADLINES GIVEN SPREAD OF HEAVY RAIN
OVER THE LAST FEW DAYS BUT MAINTAIN MENTION IN THE HWO ALONG WITH
ISOLATED SEVERE PER LATEST MARGINAL THREAT OFF SWODY1. SHOULD BE A BIT
COOLER TODAY GIVEN CLOUDS AND MORE WIDESPREAD SHOWERS BUT TRICKY AS A
LITTLE MORE SUN COULD CAUSE READINGS TO JUMP INTO THE 80S OUT WEST AND
WELL INTO THE 80S BLUE RIDGE EAST GIVEN THE LAGGING FRONT. THEREFORE
BUMPED UP READINGS A LITTLE IN THE WEST WHILE LEAVING THE EAST IN THE
LOW/MID 80S OVERALL FOR NOW.

FRONT WILL STILL BE ACROSS THE FAR WEST TONIGHT BEFORE SPILLING SOUTH
INTO THE AREA FROM THE NORTH LATE AS A WAVE ALONG THE BOUNDARY PASSES.
LATEST MODELS KEEP THE MAIN FOCUS RIGHT ALONG THE FRONT TO THE NORTH
AND WEST WITH CONTINUED HIGH POPS NEEDED THROUGH AT LEAST MIDNIGHT.
ALSO MAY PERHAPS SEE ANOTHER BAND OUT EAST THIS EVENING FROM EARLIER
WESTERN PREFRONTAL CONVECTION OR POSSIBLE OUTFLOW AS SEEN IN THE SPC
WRF SOLUTION AND HINTED AT BY OTHER GUIDANCE SO INCLUDED A RIBBON OF
LIKELY POPS SE THIS EVENING AS WELL AS OVER THE NW. INSTABILITY WANES
FROM NW TO SE OVERNIGHT BUT MOISTURE REMAINS DEEP SUGGESTING AT LEAST
SOME ADDED COVERAGE AROUND AFTER MIDNIGHT ESPCLY GIVEN A WEAKLY
DIFFLUENT UPPER PATTERN AHEAD OF THE TN VALLEY 5H LOW AND AIDED BY WEAK
CONVERGENCE ALONG THE FRONT. THEREFORE LEAVING IN CHANCE POPS MOST
SPOTS DESPITE A SLOW DECREASE IN OVERALL FOCUS IN WAKE OF THE EXITING
WAVE AND LOSS OF HEATING. TEMPS MAINLY IN THE 60S BUT LIKELY A LITTLE
COOLER WEST WHERE LIKELY WORKED OVER FROM A FEW ROUNDS OF CONVECTION.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AS OF 245 AM EDT MONDAY

MODELS ARE IN BETTER CONSENSUS ON THE TIMING OF A FRONTAL PASSAGE
ON TUESDAY AS WELL AS THE PLACEMENT OF THE UPPER LOW ACROSS THE MID
SOUTH THROUGH THE PERIOD. THIS SPELLS A CONTINUED TREND TOWARD
WETTER AND COOLER CONDITIONS.

HIGH PWAT VALUES (GREATER THAN 1.5 INCHES) 1-2 STANDARD DEVIATIONS
ABOVE NORMAL REMAIN ENTRENCHED ALONG AND EAST OF THE BLUE RIDGE
THROUGH THE PERIOD. MEANWHILE...ALOFT OUR FORECAST AREA FALL UNDER A
A REGION OF UPPER DIVERGENCE TO THE NORTHEAST OF THE UPPER LEVEL LOW
WITH SPOKES OF ENERGY PINWHEELING AROUND THIS LOW. ONE OF THESE
WAVES MOVES THROUGH ON TUESDAY...THIS COMBINED WITH THE SFC BOUNDARY
PUSHING SOUTH THROUGH THE AREA AND THETA-E RIDGE IN PLACE SHOULD
BRING WIDESPREAD SHOWERS AND STORMS...WITH THE BEST INSTABILITY
EXPECTED TO BE SOUTH OF THE LOW LEVEL BOUNDARY COINCIDENT WITH SPC'S
MARGINAL OUTLOOK.

WITH 850MB BAROCLINIC ZONE AND GOOD OVERRUNNING OF HIGHER THETA-E
AIR INTO THE AREA...PUSHED UP POPS TO LIKELY CATEGORY LATE TUESDAY
INTO TUESDAY NIGHT. WILL HAVE TO MONITOR THIS TIMEFRAME FOR THE
POTENTIAL FOR HEAVY RAIN WHICH WILL CONTINUE TO BE HIGHLIGHTED IN
THE HWO.

WIDESPREAD CLOUDS AND SHOWERS WITH A FAIRLY DEEP MOIST SOUTHEAST
FLOW WILL KEEP TEMPS COOLER THAN GUIDANCE VALUES WEDNESDAY.TRENDED
HIGHS DOWN NOT ONLY ON WEDNESDAY...BUT WEDNESDAY NIGHT AND THURSDAY
AS WELL...AS A WEDGE OF HIGH PRESSURE REMAINS IN PLACE THROUGH
THE REST OF THE SHORT TERM PERIOD.

WITH THIS PERSISTENT HIGH PWAT AIR LOCKED IN PLACE...UPPER
DIVERGENCE FROM THE SLOW MOVING UPPER LOW...WIDESPREAD CLOUDS AND
SHOWERS WILL CONTINUE THROUGH THURSDAY. AS 850MB BAROCLINIC ZONE
SLIDES SOUTH LATE WEDNESDAY INTO THURSDAY...AXIS OF HEAVIEST PRECIP
MAY ALSO PUSH SOUTH OF THE AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 1155 AM EDT SATURDAY...

EVEN WITH SOME SPREAD IN THE LONG RANGE GUIDANCE...CONSENSUS IN
HAS THE CLOSED LOW IS A FAVORABLE POSITION WEDNESDAY NIGHT
THROUGH FRIDAY TO BRING ABUNDANT MOISTURE INTO AT LEAST THE
SOUTHERN PART OF THE MID ATLANTIC REGION. LESS CERTAIN HOW MUCH OF
A SURFACE REFLECTION THERE WILL BE OF THIS FEATURE. FOR NOW WPC
WAS FORECASTING A WEAK LOW OVER THE SOUTHEAST. MODELS SUGGEST IS
IT POSSIBLE FOR A SHALLOW SURFACE HIGH TO BE WEDGES IN OVER THE
APPALACHIANS THROUGH FRIDAY WITH A COASTAL FRONT HELPING ENHANCE
THE WEDGE. OVERALL PATTERN FOR THE FORECAST AREA STAYS WET THROUGH
AT LEAST THURSDAY WITH NEAR NORMAL TEMPERATURES.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THIS AFTERNOON INTO THE
EVENING...WITH THE BEST COVERAGE FROM BLF-BCB-LYH NORTH. THIS IS
THANKS TO MOIST LOW LEVELS AND UPPER LOW MOVING ACROSS THE TN
VALLEY. THE THREAT OF STORMS WILL BE ERODING OVERNIGHT WITH SOME
LIGHT SHOWERS STILL AROUND. MAIN ISSUE REGARDING LATE TONIGHT
THROUGH TUE MORNING WILL BE FOG/LOW CLOUDS. SHOULD SEE MINOR
CLEARING. THINKING THE MTNS WILL SEE IFR OR WORSE TOWARD MORNING
WITH MVFR TO IFR ELSEWHERE. WITH THE STORMS THIS AFTERNOON THRU
THIS EVENING CIGS/VSBYS WILL MAINLY STAY OVER 3KFT AND ABOVE
6SM...BUT AT TIMES WITH HEAVY DOWNPOURS EXPECT 1-3KFT CIGS AND
1-3SM VSBYS.

EXTENDED DISCUSSION...

EXPECT PERIODS OF SUB-VFR CONDITIONS INTO TUESDAY WITH LOWER
CIGS/VSBY REDUCTIONS WITH ANOTHER ROUND OF SHRA/TSRA BY MIDDAY
INTO TUESDAY AFTERNOON.

MODEL TRENDS IN STALLING THE FRONT NEAR THE REGION DURING MIDWEEK
SUGGESTS LESS DRYING...WITH CONTINUED ROUNDS OF SHOWERS AND
POSSIBLE STORMS INTO THURSDAY...AND PERHAPS LINGERING MVFR/IFR
CONDITIONS AS WELL DUE TO THE COMBINATION OF EASTERLY FLOW AND
PERIODS OF SHOWERS.

THREAT OF MAINLY AFTERNOON/EVENING SHRA/TSRA TO LINGER INTO
SATURDAY WITH POTENTIAL MVFR OR WORSE VSBYS LATE AT NIGHT/EARLY
MORNINGS WITH FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JH
NEAR TERM...JH/WP
SHORT TERM...PH
LONG TERM...AMS
AVIATION...JH/WP
Hazardous weather outlook, Jun 1, 4:06 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 AM EDT MON JUN 1 2015

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-020815-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
406 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BANDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL BE POSSIBLE
THIS AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS
CONTAINING DAMAGING WINDS COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY
INTO WEDNESDAY. ADDITIONAL HEAVY RAINFALL MAY RESULT IN LOCALIZED
FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF
SHOWERS AND STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 1:50 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
150 PM EDT MON JUN 1 2015

VAZ022-023-033-034-011815-
ROANOKE-BOTETOURT-BEDFORD-FRANKLIN-
150 PM EDT MON JUN 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN ROANOKE...NORTHWESTERN FRANKLIN...SOUTHEASTERN CITY OF
SALEM...CITY OF ROANOKE...SOUTHEASTERN BOTETOURT AND NORTHWESTERN
BEDFORD COUNTIES...

AT 148 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDEDG FROM
ROANOKE TO COPPER HILL...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH...TORRENTIAL DOWNPOURS AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
VINTON...
BENT MOUNTAIN...
AND MONTVALE.

THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.

TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN THE
CITY OF ROANOKE...SOUTH TO CLEARBROOK.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 3753 7961 3708 8003 3708 8011 3710 8011
      3712 8013 3712 8015 3733 8002
TIME...MOT...LOC 1748Z 232DEG 11KT 3727 7995 3710 8011

WP
Special weather statement, Jun 1, 2:18 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT MON JUN 1 2015

VAZ009-010-012-011900-
WYTHE-SMYTH-BLAND-
218 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN SMYTH...WYTHE AND CENTRAL BLAND COUNTIES...

AT 217 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION WYTHEVILLE...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
RURAL RETREAT...
MAX MEADOWS...
AND SPEEDWELL.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3720 8108 3690 8083 3676 8122 3676 8127
      3675 8129 3675 8136 3689 8147
TIME...MOT...LOC 1817Z 239DEG 23KT 3685 8133

MBS
Special weather statement, Jun 1, 2:25 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT MON JUN 1 2015

WVZ044-507-011900-
EASTERN GREENBRIER-MONROE-
225 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER AND MONROE COUNTIES...

AT 224 PM EDT...A STRONG THUNDERSTORM WAS NEAR RED SULPHUR SPRING...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
UNION...
PICKAWAY...
GAP MILLS...
AND RAINES CORNER.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

LAT...LON 3760 8026 3756 8033 3754 8033 3748 8051
      3747 8055 3745 8059 3741 8071 3752 8080
      3762 8073 3780 8046
TIME...MOT...LOC 1824Z 239DEG 23KT 3751 8070

MBS
Special weather statement, Jun 1, 2:28 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT MON JUN 1 2015

NCZ004>006-011915-
ROCKINGHAM-STOKES-CASWELL-
228 PM EDT MON JUN 1 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN CASWELL...EASTERN STOKES AND ROCKINGHAM COUNTIES...

AT 228 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WALNUT COVE TO NEAR MONROETON...AND MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3626 8019 3654 8009 3654 7932 3624 7958
TIME...MOT...LOC 1828Z 208DEG 18KT 3626 8009 3623 7970

MBS
Local storm report, Jun 1, 2:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             6 SE ROANOKE            37.23N 79.88W
06/01/2015  E1.00 INCH       ROANOKE            VA   PUBLIC

            PITZER ROAD

&&

FISHER
Special weather statement, Jun 1, 2:33 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT MON JUN 1 2015

VAZ018-022-023-011915-
CRAIG-ROANOKE-BOTETOURT-
233 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT
EASTERN CRAIG...NORTHWESTERN ROANOKE AND WEST CENTRAL BOTETOURT
COUNTIES...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS OVER CATAWBA...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
CATAWBA...
ORISKANY...
AND ABBOTT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3765 8002 3765 8001 3759 7984 3730 8010
      3735 8027 3760 8017 3760 8015 3762 8011
      3763 8008 3766 8003
TIME...MOT...LOC 1833Z 207DEG 18KT 3737 8016

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:00 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington45 min
May 31, 8:13 PM EDTSpecial Weather StatementRNKPittsylvania47 min
May 31, 8:41 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville49 min
May 31, 8:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington46 min
May 31, 8:47 PM EDTSpecial Weather StatementRNKBath43 min
Jun 1, 1:32 PM EDTSpecial Weather StatementRNKGiles43 min
Jun 1, 1:35 PM EDTSpecial Weather StatementRNKBuckingham55 min
Jun 1, 1:50 PM EDTSpecial Weather StatementRNKCity of Roanoke25 min
Jun 1, 2:05 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke3 hr
Jun 1, 2:13 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke47 min
Jun 1, 2:18 PM EDTSpecial Weather StatementRNKBland, Wythe42 min
Jun 1, 2:33 PM EDTSpecial Weather StatementRNKRoanoke42 min
Jun 1, 2:42 PM EDTSpecial Weather StatementRNKBuckingham33 min
Jun 1, 2:51 PM EDTSevere Thunderstorm WarningRNKAlleghany39 min
Jun 1, 2:54 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge51 min
Jun 1, 2:57 PM EDTSpecial Weather StatementRNKCraig33 min
Jun 1, 3:20 PM EDTSpecial Weather StatementRNKBuckingham40 min
Jun 1, 3:31 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington59 min
Jun 1, 3:34 PM EDTSpecial Weather StatementRNKCity of Lynchburg41 min
Jun 1, 3:37 PM EDTSpecial Weather StatementRNKCity of Danville38 min
Jun 1, 3:39 PM EDTSpecial Weather StatementRNKBuckingham21 min
Jun 1, 3:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath38 min
Jun 1, 4:01 PM EDTSpecial Weather StatementRNKAmherst44 min
Jun 1, 4:09 PM EDTSevere Thunderstorm WarningRNKAmherst36 min
Jun 1, 4:39 PM EDTSpecial Weather StatementRNKBuckingham51 min
Jun 1, 4:59 PM EDTSpecial Weather StatementRNKBedford46 min
Jun 1, 5:01 PM EDTSpecial Weather StatementRNKWythe44 min
Jun 1, 5:26 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Charlotte49 min
Jun 1, 5:47 PM EDTSpecial Weather StatementRNKBotetourt28 min
Jun 1, 6:06 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham114 min
Jun 1, 6:14 PM EDTSpecial Weather StatementRNKCharlotte16 min
Jun 1, 6:15 PM EDTSpecial Weather StatementRNKBuckingham60 min
Jun 1, 6:30 PM EDTSpecial Weather StatementRNKFloyd45 min
Jun 1, 6:36 PM EDTSpecial Weather StatementRNKBotetourt39 min
Jun 1, 6:44 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville46 min
Jun 1, 6:47 PM EDTFlash Flood WarningRNKBotetourt, Roanoke, City of Roanoke, City of Salem2 hr
Jun 1, 6:53 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge37 min
Jun 1, 7:29 PM EDTSpecial Weather StatementRNKCity of Buena Vista46 min
Jun 1, 7:35 PM EDTSpecial Weather StatementRNKCity of Martinsville25 min
Jun 1, 7:37 PM EDTSpecial Weather StatementRNKFranklin23 min
Jun 1, 7:46 PM EDTSpecial Weather StatementRNKBland, Wythe44 min
Jun 1, 7:58 PM EDTSpecial Weather StatementRNKBedford, Franklin, Pittsylvania47 min

Nearby

Flash Flood Warnings in Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.